Inhaled Copper (maybe lead) fumes through vaping I am a e
Patient :Inhaled Copper (maybe lead) fumes through vaping.
I am a ex-smoker, turned to vaping for help. I had quit smoking and been vaping for a year. It helped me quit smoking.
Last week I ordered a new atomizer (atty) for vaping. It was stainless steel with two copper posts. They are cheap and made in China, so I thought the copper would contain lead in it. The post touches the heating wire,cotton and juice (which could be acidic since its grape flavor).
I vaped on that atomizer for a week until I started having issues with my cognitive function and mood. Every time I vaped it smells a little metallic (copperish). Now, I am feeling brain dead. I space out all the time, have problems remembering things, and have been aggressive and irritably lately.
My question is did I just poisoned myself with copper (with lead alloy) fumes and is it permanent and what can I do to get rid of these symptoms or detox my body.
Symptoms: Lower cognitive function (trouble thinking, remembering, spacing out)
Anxiety, Depression (I never had mood disorder before, I'm usually always happy)
Mild diarrhea, nausea
Copper toxicity can occur from eating acid foods cooked in uncoated copper cookware, or from exposure to excess copper in drinking water or other environmental sources.
Acute symptoms of copper poisoning by ingestion include vomiting, hematemesis (vomiting of blood), hypotension (low blood pressure), melena (black "tarry" feces), coma, jaundice (yellowish pigmentation of the skin), and gastrointestinal distress.
I must admit that there has been no reported case of copper poisoning due to vaping. But, copper poisoning due to long term use of copper vessels is known.
Treatment involves treatment with penicillamine and dimercaprol. You should get copper levels checked in the blood before starting treatment
These Q&A’s are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.